Alert archive / Virginia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 94, NWS Blacksburg, VA

July 17, 2020Appomattox County, Campbell County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 17, 2020, 2:43 PM EDT for Appomattox County, Campbell County, Virginia. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2020, 2:43 PM EDT (18:43 UTC)
Expired
Jul 17, 2020, 3:30 PM EDT
In force
47 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Appomattox County, VA, Campbell County, VA

The radar

The Roanoke radar (KFCX), 126 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 2:45 PM EDTTSTM WND DMG1 Sse Concord, VATREE DOWN IN YARD ON CARRIAGE LANE. NOT SURE OF TIME SO ESTIMATED FROM RADAR.
Jul 17, 2:49 PM EDTTSTM WND DMG4 Wnw Spring Mills, VAA STRONG THUNDERSTORM BROUGHT NUMEROUS TREES DOWN AND LARGE LIMBS ACROSS A PERSONS PROPERTY ALONG NEW CHAPEL RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2020-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 393 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2020-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
393 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

852 
WUUS51 KRNK 171843
SVRRNK
VAC011-031-171930-
/O.NEW.KRNK.SV.W.0094.200717T1843Z-200717T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
243 PM EDT Fri Jul 17 2020

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Southwestern Appomattox County in central Virginia...
  Eastern Campbell County in central Virginia...

* Until 330 PM EDT.

* At 242 PM EDT, a severe thunderstorm was located near Rustburg,
  moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Brookneal...
  Concord...
  Rustburg...
  Mike...
  Hat Creek...
  Gladys...
  and Spring Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3723 7877 3723 7878 3720 7881 3720 7883
      3703 7890 3703 7891 3719 7915 3736 7901
      3728 7873
TIME...MOT...LOC 1842Z 293DEG 15KT 3727 7902 

HAIL...1.00IN
WIND...60MPH
 
$$

BMG
2 follow-up statements
187 
WWUS51 KRNK 171904
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
304 PM EDT Fri Jul 17 2020

VAC011-031-171930-
/O.CON.KRNK.SV.W.0094.000000T0000Z-200717T1930Z/
Appomattox VA-Campbell VA-
304 PM EDT Fri Jul 17 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHWESTERN APPOMATTOX AND SOUTHEASTERN CAMPBELL COUNTIES...

At 303 PM EDT, a severe thunderstorm was located over Mike, or 7
miles west of Red House, moving southeast at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Brookneal...
Mike...
Hat Creek...
Spring Mills...
Evergreen...
and Gladys.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3723 7877 3723 7878 3720 7881 3720 7883
      3703 7890 3703 7891 3715 7909 3724 7902
      3735 7896 3728 7873
TIME...MOT...LOC 1903Z 307DEG 15KT 3721 7893 

HAIL...<.75IN
WIND...60MPH
 
$$

BMG
676 
WWUS51 KRNK 171920
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
320 PM EDT Fri Jul 17 2020

VAC011-031-171930-
/O.EXP.KRNK.SV.W.0094.000000T0000Z-200717T1930Z/
Appomattox VA-Campbell VA-
320 PM EDT Fri Jul 17 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN APPOMATTOX AND 
SOUTHEASTERN CAMPBELL COUNTIES WILL EXPIRE AT 330 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However heavy rain
is still possible with this thunderstorm.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3723 7877 3723 7878 3720 7881 3720 7883
      3703 7890 3703 7891 3715 7909 3724 7902
      3735 7896 3728 7873
TIME...MOT...LOC 1920Z 293DEG 15KT 3718 7885 

$$

BMG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:11 PM EDT, 32 minutes earlier.

Area forecast discussion, Jul 17, 2:11 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
211 PM EDT Fri Jul 17 2020

.SYNOPSIS...
An upper level ridge over the southeastern states will stall a
front over the region by tonight. This boundary will result in a
chance for showers and thunderstorms for the area through the
weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 110 PM EDT Friday...

Update mainly for somewhat hotter temps and higher dew pts based
on recent observations, and also to add mention of locally heavy
rainfall and gusty winds with thunderstorms expected to still
develop by mid to late afternoon, with the focus on the Piedmont
by the time stronger ones get going. Will have to watch areas
in the mountains as well mainly south of US 460 where a ridge of
high instability currently exists but most guidance still
focusing strongest storms in the Piedmont by 3 or 4pm, and
lasting through 6 or 7pm across Southside VA and north central
NC.

Prev discussion from 900 AM EDT Friday...

A weak cold front will edge into southeastern West Virginia
this morning and will be the focus for showers and
thunderstorms for the rest of the area into this evening.
Convection along the front has maintained a fairly consistent
coverage through the morning so far, and an area of showers and
isolated thunderstorms in NW NC and far SW VA continues this
morning as well and with high precip water values any of these
storms could produce some heavy rainfall and will need to be
watched throughout the morning. A few breaks in clouds south of
the boundary in our area so far this morning and expect farther
east well away from the boundary and current convection more
breaks will continue to open up leading to modest instability of
2500-3000 sfc-based CAPE by mid to late afternoon there. This
cannot rule out isolated strong to severe storms mainly in
Piedmont by mid to late afternoon into the evening.

Considering the majority of the area has seen little rain this
month, the chance for flash flooding is actually greater than
one would expect. Models have PWATS at or near +2.00 inches
today in the east, which is well above normal for mid summer.
Storms will be very efficient heavy rain producers but there
will be some movement, otherwise flash flood threat would be
even higher. Marginal risk for excessive rainfall for much of
the forecast areas looks good.

With an upper level ridge across the southeast states, the
front is expected to stall in the vicinity of the VA/NC border
tonight. Just like overnight, storms may linger deep into the
night south of the border into North Carolina.

Temperatures will continue to run warmer than normal with highs
in the 80s across the mountains to lower 90s east of the Blue
Ridge. Heat indices could also hit triple digits for an hour or
two across the piedmont this afternoon. Warm and muggy
conditions continue tonight with lows dropping into the mid 60s
to low 70s.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 243 AM EDT Friday...

A typical July weather pattern for the weekend as heat and
humidity remain along with the chance at a few diurnally driven
afternoon storms. Best chances for storms looks to be on
Saturday compared to Sunday with the front stalled just to our
south. Scattered to isolated coverage for storms on both days
look to be concentrated over the Mountain Empire, Grayson
Highlands, Southside and North Carolina Foothills. The NAM and
NAMnest highlight this coverage the best. On both days, locally
heavy rainfall is likely thanks to high vertical ascent and PWAT
values between 1.5 and 2.0 inches.

Storm activity will quiet down Saturday night into Sunday
morning with lows in the upper 60s in the mountains and low to
mid 70s east of the Blue Ridge. Some patchy fog is also possible
especially in areas where storms form.

The bigger story though becomes the heat thanks to high
pressure over the Smoky Mountains filtering in the heat from the
south and west. Highs on Saturday will be back in the low to
mid 90s for locations east of the Blue Ridge and out over the
Piedmont with feel like temperatures close to 100 degrees.
Sunday temperatures are even hotter with low to mid 90s in many
of these locations with heat indices across the Piedmont near
105 degrees. Locations west of I-81 back into the southern West
Virginia and the North Carolina foothills won't catch a break
either with highs in the mid to upper 80s.

Forecast Confidence: High to Very High in the short term period
for typical July heat and humidity to continue.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 145 PM EDT Thursday...

Zonal flow will dominate the forecast through the period while
numerous upper level disturbances to our far north move through.
These disturbances will help drive numerous shortwaves into the Mid-
Atlantic. These shortwaves in turn will help drive ample chances for
afternoon showers and thunderstorms during the afternoons each day.
Temperatures will continue to remain above normal through the period.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 155 PM EDT Friday...

Scattered showers and thunderstorms ahead of a cold front in
West Virginia will continue developing throughout this
afternoon and into the early evening hours. Mainly south of KLWB
vicinity but cannot rule out a shower there through 21 UTC.
Showers and storm will likely move south and east of KBLF, KBCB,
and KROA by 2100 UTC as well. Storms will last longer at KLYH
and especially KDAN through about 00Z before heading south and
east. Any storms could produce brief MVFR with heavy rain and very
gusty wind potential as well. Otherwise VFR and light winds will
prevail outside of storms.

Overnight, do not expect any showers or storms at TAF sites,
but locations that receive rainfall are likely to get patchy fog
after midnight if not sooner. KLWB most likely even with no
precip with clearing skies, and KDAN next most likely with best
chance of rainfall, along with KLYH and KBCB. So did including
period of MVFR to IFR fog at these locations lat tonight
through early morning.

A little less coverage of storms expected tomorrow and mainly
in the afternoon beyond the current TAF period, with focus south
of US 460. Light and variable winds during the day tomorrow as
well.

Extended Aviation Discussion...

Overall mainly VFR weather to continue through the weekend and
most likely for most of next. We will continue to have
afternoon and early evening scattered storms through the
extended period and with best chances on Saturday and Sunday
mainly south of US 460, but spreading north again by Monday and
into the remainder of the week. Thus periods of sub- VFR are
possible in storms, and potential for late night/early morning
fog at LWB/BCB and perhaps other locations depending on daily
significant rainfall, will continue most likely all next week.

&&

.HYDROLOGY...
As of 130 PM EDT Thursday...

As we reach the mid-point of July, climatologically the wettest
month of the year, the rainfall numbers are impressively
unimpressive and quite the turnaround from April through June.
Here are  the July 1-15 rainfall totals (inches) and ranking
from four of the five 'official' climate sites:

Bluefield 'T' - driest (since 1909)
Roanoke 0.19 - 3rd driest (since 1912)
Lynchburg 0.34 - 10th driest (since 1893)
Blacksburg 0.70 - 17th driest (since 1893)

Danville has been wetter, having received several downpours.
But the bulk of the CWA has been quite dry for 3+ weeks, really
since around June 18th. Impacts are mainly in terms of rapidly
drying surface soils, browning lawns and parched gardens. But
another week of dry weather may be enough to tip the area
into recognition from the U.S. Drought Monitor.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...RCS
NEAR TERM...RCS/SK
SHORT TERM...ET
LONG TERM...RR
AVIATION...RCS/SK
HYDROLOGY...PC
Hazardous weather outlook, Jul 17, 4:13 AM EDT, 10 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
413 AM EDT Fri Jul 17 2020

NCZ003>006-019-020-VAZ032>035-043-044-180900-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin-
Bedford-Amherst-Henry-Pittsylvania-
413 AM EDT Fri Jul 17 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ045>047-058-059-180900-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-
413 AM EDT Fri Jul 17 2020

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...Today and tonight.

Heat indices may hit 100 degrees for a few hours this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heat and humidity will combine to bring heat indices of 100 to 105
each afternoon this weekend into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-180900-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
413 AM EDT Fri Jul 17 2020

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

RCS

In the hours before

Special weather statement, Jul 17, 1:34 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
134 PM EDT Fri Jul 17 2020

VAZ034-035-045-171800-
Amherst-Campbell-Bedford-
134 PM EDT Fri Jul 17 2020

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
NORTH CENTRAL CAMPBELL...SOUTHERN AMHERST...AND NORTHEASTERN BEDFORD
COUNTIES AND THE CITY OF LYNCHBURG...

At 134 PM EDT, strong thunderstorms were clustered near Sedalia, or
near Big Island, moving east at 40 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Lynchburg...
Bedford...
Rustburg...
Forest...
Big Island...
Coleman Falls...
and Madison Heights.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 3734 7951 3754 7945 3750 7899 3723 7910
TIME...MOT...LOC 1734Z 282DEG 33KT 3744 7939

RR
Special weather statement, Jul 17, 1:37 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
137 PM EDT Fri Jul 17 2020

VAZ045-046-171800-
Campbell-Appomattox-
137 PM EDT Fri Jul 17 2020

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN APPOMATTOX AND NORTHEASTERN CAMPBELL COUNTIES...

At 137 PM EDT, a strong thunderstorm was located over Concord, moving
east at 20 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Appomattox...
Concord...
Appomattox National Historic Park...
Stonewall...
Oakville...
Spout Spring...
and Evergreen.

Frequent lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3723 7881 3731 7907 3745 7901 3745 7900
      3743 7872
TIME...MOT...LOC 1737Z 280DEG 17KT 3736 7900

RR
Special weather statement, Jul 17, 1:57 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
157 PM EDT Fri Jul 17 2020

VAZ034-035-045-171830-
Amherst-Campbell-Bedford-
157 PM EDT Fri Jul 17 2020

...A STRONG THUNDERSTORM WILL AFFECT
NORTH CENTRAL CAMPBELL...SOUTHWESTERN AMHERST...AND NORTHEASTERN
BEDFORD COUNTIES AND THE CITY OF LYNCHBURG...

At 156 PM EDT, a strong thunderstorm was located near Boonsboro, or
near Forest, moving east at 10 mph.

Winds in excess of 30 mph are possible with this storm.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Locations impacted include...
Lynchburg...
Forest...
Rustburg...
Coleman Falls...
Madison Heights...
Boonsboro...
and Goode.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3732 7944 3752 7937 3749 7903 3724 7911
TIME...MOT...LOC 1756Z 279DEG 8KT 3741 7931

RR
Special weather statement, Jul 17, 1:59 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
159 PM EDT Fri Jul 17 2020

VAZ045-046-171830-
Campbell-Appomattox-
159 PM EDT Fri Jul 17 2020

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN APPOMATTOX AND NORTHEASTERN CAMPBELL COUNTIES...

At 158 PM EDT, a strong thunderstorm was located over Concord, moving
east at 5 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Locations impacted include...
Appomattox...
Concord...
Stonewall...
Oakville...
Spout Spring...
and Appomattox National Historic Park.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3721 7883 3729 7908 3742 7905 3742 7904
      3743 7904 3744 7879
TIME...MOT...LOC 1758Z 279DEG 5KT 3734 7900

RR

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:07 PM EDTSpecial Weather StatementRNKWythe38 min
Jul 16, 9:25 PM EDTSpecial Weather StatementRNKBland, Pulaski50 min
Jul 17, 1:34 PM EDTSpecial Weather StatementRNKCity of Lynchburg26 min
Jul 17, 1:37 PM EDTSpecial Weather StatementRNKAppomattox23 min
Jul 17, 1:57 PM EDTSpecial Weather StatementRNKCity of Lynchburg33 min
Jul 17, 1:59 PM EDTSpecial Weather StatementRNKAppomattox31 min
Jul 17, 2:15 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Campbell, City of Lynchburg45 min
Jul 17, 3:05 PM EDTSpecial Weather StatementRNKCampbell40 min
Jul 17, 3:29 PM EDTSpecial Weather StatementRNKHalifax46 min
Jul 17, 3:52 PM EDTAreal Flood AdvisoryRNKHalifax4 hr
Jul 17, 3:55 PM EDTSpecial Weather StatementRNKFranklin35 min
Jul 17, 3:57 PM EDTSpecial Weather StatementRNKFranklin33 min
Jul 17, 4:12 PM EDTSpecial Weather StatementRNKHalifax48 min
Jul 17, 4:16 PM EDTSpecial Weather StatementRNKBuckingham44 min
Jul 17, 4:30 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania, City of Martinsville60 min
Jul 17, 4:40 PM EDTSpecial Weather StatementRNKHalifax50 min
Jul 17, 4:49 PM EDTSpecial Weather StatementRNKPittsylvania26 min
Jul 17, 4:57 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania41 min
Jul 17, 5:05 PM EDTSpecial Weather StatementRNKFranklin25 min
Jul 17, 5:29 PM EDTSpecial Weather StatementRNKCity of Danville46 min
Jul 17, 6:40 PM EDTSpecial Weather StatementRNKHenry35 min
Jul 17, 6:57 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville33 min
Jul 17, 7:27 PM EDTSpecial Weather StatementRNKWythe33 min
Jul 17, 7:28 PM EDTSpecial Weather StatementRNKSmyth32 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.